Protracted Benzo withdrawal

Posted by aarniek @aarniek, Oct 30, 2016

Taken of 8mg of Ativan daily in 3 weeks and suffering terribly nearly 4 years now! Unable to walk ,have insane muscle tightness,no memory,tinnius is unbearable,unable to picture things in my mind ! After 45 months it’s worse than ever and 2 neurologists have tried only medications which all made me even worse!

@brit

You are so right. When anxiety becomes so overwhelming you will do just about anything. I am happy that your Dad has found a drug that works for him. My doctor and I are still (after 2 years) trying to find the best drug for me. I am a hypocondriate and it is so hard to put anything out of your mind once set on it. I try so hard to cope but sometimes it is so overwhelming. My husband is an angel and works
with me daily. God bless you sweetheart for caring so much but sometimes you have to just be so glad that your Dad has found the right medication for him. It sure doesn't look so good for me. But I will continue to keep "trying" hoping that sometime soon my doctor and I will fine the medication that works for me. God Bless

Jump to this post

Seems like you’re on valium too. May I know how Long and how much you’re taking? Sorry if it sounded like I was bashing valium takers. I’m not. I’m genuinely concerned because I know every drug you take for an extended period of time will have side effects. I can’t even Google benzo side effects because I’ll spiral into worry when I read them. I just don’t want him to become a vegetable later in life. As far as I know there aren’t any good benzo specific withdrawal centers in Malaysia either. And it would be impossible for us to seek rehab for my dad in the US or elsewhere at the moment. I just worry every night he will have a heart attack or blood clot. Thank you so much for your words of wisdom. It feels so much better knowing there are others struggling with the same issue and I can only hope to find the answer one day. I wish you the very best.

REPLY
@brit

You are so right. When anxiety becomes so overwhelming you will do just about anything. I am happy that your Dad has found a drug that works for him. My doctor and I are still (after 2 years) trying to find the best drug for me. I am a hypocondriate and it is so hard to put anything out of your mind once set on it. I try so hard to cope but sometimes it is so overwhelming. My husband is an angel and works
with me daily. God bless you sweetheart for caring so much but sometimes you have to just be so glad that your Dad has found the right medication for him. It sure doesn't look so good for me. But I will continue to keep "trying" hoping that sometime soon my doctor and I will fine the medication that works for me. God Bless

Jump to this post

If you are in the US which I’m assuming you are, I’m sure you would have better access to good shrinks and rehab centers so I think you would be in better hands. It’s just in Malaysia I’m stuck. I don’t have a job at the moment so I can’t even save up to send him to a good center in the US. Anyways thanks for the words of encouragement.

REPLY

Has anyone tried CBD oil while weaning from Xanax?

REPLY

Anyone can provide opinions on Ativan taper/ withdrawal from 5 mg. Been on Ativan for 10 weeks as zoloft increased for anxiety. Now using propanolol and considering CBD oil. This is tough

Liked by littlecroissant

REPLY
@birchmere

Anyone can provide opinions on Ativan taper/ withdrawal from 5 mg. Been on Ativan for 10 weeks as zoloft increased for anxiety. Now using propanolol and considering CBD oil. This is tough

Jump to this post

Hi, @birchmere, and welcome to Mayo Clinic Connect. I've merged your post with this one so that you can meet many other members discussing tapering off Lorazepam (Ativan) or other benzodiazepines, including switching to other medications or using CBD oil.

Please meet @rascal1 @littlecroissant @aarniek @iwillbok @hopeful33250 and others who may have some thoughts for you as you taper off the medication and look to what's next. @ainsleigh and @gailb may also have input for you.

You may also be interested in this thread about using CBD oil to wean off Lorazepam (Ativan), https://connect.mayoclinic.org/discussion/using-cbd-to-wean-off-ativan.

I hear you that it's tough – we have had many members mention how very challenging it is.

What has your doctor suggested as far as tapering off the Lorazepam (Ativan)?

Liked by littlecroissant

REPLY
@lisalucier

Hi, @birchmere, and welcome to Mayo Clinic Connect. I've merged your post with this one so that you can meet many other members discussing tapering off Lorazepam (Ativan) or other benzodiazepines, including switching to other medications or using CBD oil.

Please meet @rascal1 @littlecroissant @aarniek @iwillbok @hopeful33250 and others who may have some thoughts for you as you taper off the medication and look to what's next. @ainsleigh and @gailb may also have input for you.

You may also be interested in this thread about using CBD oil to wean off Lorazepam (Ativan), https://connect.mayoclinic.org/discussion/using-cbd-to-wean-off-ativan.

I hear you that it's tough – we have had many members mention how very challenging it is.

What has your doctor suggested as far as tapering off the Lorazepam (Ativan)?

Jump to this post

Thank you Lisa! Such a pity CBD oil is illegal here in Malaysia and you can be sentenced to death for possession CBD oil… sigh.

REPLY

I feel really bad for you. I don’t have the exact same symptoms but plenty of them. I hope and pray you are feeling better.

REPLY

I successfully got off a benzodiazepene in January. It took a while to get off of, but I am very happy I did. I have much clearer thinking now. Slow tapering and being positive of the results happening are key to getting off of these meds. Dosage will determine how long it will take. Plan on months.

REPLY

That gives me so much hope! I’ve gone from 30mg Valium to 10mg and I’m really struggling. Great to hear the success stories I have a couple of months to go. Thank you!

REPLY
@johnhans

I successfully got off a benzodiazepene in January. It took a while to get off of, but I am very happy I did. I have much clearer thinking now. Slow tapering and being positive of the results happening are key to getting off of these meds. Dosage will determine how long it will take. Plan on months.

Jump to this post

@johnhans– what was the dosage you were on before you began tapering? Ji @thankful

Liked by hopeful123

REPLY
@thankful

@johnhans– what was the dosage you were on before you began tapering? Ji @thankful

Jump to this post

I believe that it was 1 mg but I'm not really sure what the exact dose was.

REPLY

After almost 6 years off my benzo ,I am actually getting worse and if I didn't have friend on other benzo sites,I would not believe it's still protracted benzo withdrawal! My muscles are so tight It takes all I have too get to the bathroom and my head pressure along with the severe tinnitus is maddening, What I want to know is has anyone found any food or drink that helps even a tiny bit or any OTC medicine that helps? If I had the ability to get to the Mayo Clinic in Florida I would go there but I don't think there is anything they could do as I have seen 4 neurologists and the best one did was tell me to go back on klonipin for 30 days and my symptoms would abate and I could stop it after 30 days !( did not do that) and my normal neurologist has done thousand of dollars worth of MRI's and MRA's plus blood tests,all normal and has scheduled a 72 hour EEG and wil comment on the results next month!

REPLY
@aarniek

After almost 6 years off my benzo ,I am actually getting worse and if I didn't have friend on other benzo sites,I would not believe it's still protracted benzo withdrawal! My muscles are so tight It takes all I have too get to the bathroom and my head pressure along with the severe tinnitus is maddening, What I want to know is has anyone found any food or drink that helps even a tiny bit or any OTC medicine that helps? If I had the ability to get to the Mayo Clinic in Florida I would go there but I don't think there is anything they could do as I have seen 4 neurologists and the best one did was tell me to go back on klonipin for 30 days and my symptoms would abate and I could stop it after 30 days !( did not do that) and my normal neurologist has done thousand of dollars worth of MRI's and MRA's plus blood tests,all normal and has scheduled a 72 hour EEG and wil comment on the results next month!

Jump to this post

Have you ever asked a doctor for the old muscle relaxer Soma? I know you mentioned a few didn’t work but I didn’t see that one. I too am going through a very difficult benzodiazepine taper my doctor is giving me Soma to help me sleep. It’s perhaps why I don’t have the muscle symptoms although I cannot say for sure. Certainly my heart goes out to you. I also don’t see how Klonopin at this point would help. Sending prayers to you. Three weeks of tapering is inhumane. I’ve taken Ativan, then Klonopin, now my taper is Valium but it’s months.

REPLY
@johnhans

I believe that it was 1 mg but I'm not really sure what the exact dose was.

Jump to this post

@johnhans– Did you do this over 4 tapers and over how much time? Jim @thankful

Liked by hopeful123

REPLY
@thankful

@johnhans– Did you do this over 4 tapers and over how much time? Jim @thankful

Jump to this post

I first started by actually forgetting to take it for about 3 days and then going to tapering down. I went down by .5 mg each time. It took 2-3 months, but do not remember exact time.

Liked by hopeful123

REPLY
Please login or register to post a reply.